MAUDE Adverse Event Report: COOK INC BANDER URETERAL DIVERSION STENT SET; FAD STENT, URETERAL

COOK INC BANDER URETERAL DIVERSION STENT SET; FAD STENT, URETERAL
Model Number G16994
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code- lje.Pma/510k # - k181971.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Per user facility report # mw5105955, during an unspecified surgical procedure, two bander ureteral diversion stents were placed bilaterally.The stents were removed on post-operation day 11.Upon removal, one of the stents broke.The broken piece of the stent was able to be removed by manual manipulation through the ostomy.No patient harm was reported as a result of the alleged malfunction.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Event summary per user facility report # mw5105955, during an unspecified surgical procedure, two bander ureteral diversion stents were placed bilaterally.The stents were removed on post-operation day 11.Upon removal, one of the stents broke.The broken piece of the stent was able to be removed by manual manipulation through the ostomy.No patient harm was reported as a result of the alleged malfunction.Investigation - evaluation a document-based investigation was performed including a review of complaint history, device history record (dhr), quality control data, and the instructions for use (ifu).A device failure analysis was unable to be conducted as the product was never returned by the customer.A review of the device history record found no non-conformances related to the reported failure mode.Due to the lack of additional complaints associated with this lot, there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: the maximum indwelling time for this ureteral stent is 90 days.All stents may be subject to varying degrees of encrustation when placed in the urinary tract.Periodic checks of the stent by cystoscopic and/or radiographic means are recommended.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.The complaint of the stent separating during removal was confirmed by customer testimony.The root cause for this incident was unable to be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BANDER URETERAL DIVERSION STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13497385
Report Number1820334-2022-00187
Device Sequence Number4296033
Product Code FAD
UDI-Device Identifier00827002169944
UDI-Public(01)00827002169944(17)240408(10)13879874
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model NumberG16994
Device Catalogue Number025237
Device Lot Number13879874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown